MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI ROD 300MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI ROD 300MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 498.292
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight not available for reporting.Date of device breakage is not known additional product codes: mni, mnh, kwp, kwq.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a posterior spinal fusion with a combination of synthes universal spine system (uss) and synthes uss variable access screw (vas) iii on (b)(6) 2016.At an unknown point in time, the patient broke the right rod between l5 and s1 disc space.Post-operative, on (b)(6) 2017, surgeon performed the revision.Surgeon removed all the uss and uss vas iii nuts and collars below t12.At t12 there was also a extension connector connecting rods cranial and caudal to the connector.Surgeon then removed both the left and right rods below the connector.Surgeon then replaced several loose screws at unknown levels - unknown screws that came out or were replaced.Surgeon then contoured new rods and placed them into the existing extension connectors.He then connected the rods to the screws.He then replaced the right and left iliac screws, and then placed a second set of iliac screws bilaterally and connected them to the rods.Surgery was complete successfully and patient is reported in stable condition.Concomitant devices reported: titanium nut 11 mm width across flats (498.003, lot number unknown, quantity unknown), titanium collar for uss variable axis screws (497.140, lot number unknown, quantity unknown), 6.0 mm titanium collar (498.010, lot number unknown, quantity unknown), titanium extension connector 6.0 mm/6.0 mm (498.165, lot number unknown, quantity unknown).This report is for one (1) 6.0 mm titanium rod 300 mm.This is report 1 of 2 for (b)(4).

Brand Name
6.0MM TI ROD 300MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7371400
Report Number2939274-2018-51218
Device Sequence Number19106033
Product Code NKB
UDI-Device Identifier10705034789965
UDI-Public(01)10705034789965(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.292
Device Catalogue Number498.292
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR